MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM

CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM
Model Number 000150
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device was returned for evaluation with original product packaging.Ref and lot numbers were verified for this product.Visual inspection found the spring tip on the device to be damaged and was partially unwound near the proximal end of the spring joint between the spring and guidewire, which may indicate excess tensile force applied to the spring.Potential causes of the damage may be deterioration of the spring tip joint caused by overuse of the device, as well as excessive force during cleaning, handling, and use of the device.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.Risk assessment found this issue to be consistent with current risk documents.Due to breakage and detachment of the guidewire spring tip a process verification was performed and no issues were found.This failure mode is mitigated during manufacturing by a 100% pull force test of the joint between the spring and guidewire.A historical review of complaint data revealed (b)(4) similar complaints of which (b)(4) devices were confirmed in the past two years.In the same timeframe (b)(4) units have been sold worldwide, making the rate of occurrence of this (b)(4) percent.The instructions for use advise the user of the following.Since the marked guidewire is a reusable device that is subjected to varied use and cleaning environments, the life span of the product cannot be guaranteed.In particular, less than (b)(4) of the spring tips have been reported to have become dislodged during reuse or cleaning.Dislodgement of the spring tip during use may require endoscopic removal of the spring tip." carefully inspect the guidewire after each use.Inspect the flexible spring tip and discard the wire if the tip appears to be bent or fatigued.Inspect the soldered joints and discard the wire if the soldered joints appear discolored, loose or cracked.Avoid using excessive force on the wire and spring top while cleaning.Do not bend or twist the spring tip as it may cause the soldered joints to deteriorate.Since the marked guidewire is a reusable device that is subject to varied use and cleaning environments, the life span of the product cannot be guaranteed.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported on behalf of the user facility that after an egd procedure the marked guidewire was bent and had blood at the tip.A scope was used to assess the esophagus and trauma on the esophageal wall was found.A clip was applied to the tear to regain hemostasis.The procedure was completed with a 5-minute surgical delay.The patients' post-op appointment went well and he is recovering as expected.This report is raised on the basis of a reported patient injury.

Brand Name
MARKED GUIDEWIRE
Common Device Name
AMERICAN DILATION SYSTEM
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua CP 31 136
MX  CP 31136
MDR Report Key6966674
Report Number3007305485-2017-00231
Device Sequence Number13823828
Product Code KNQ
UDI-Device Identifier30653405050852
UDI-Public(01)30653405050852(11)170420(10)201704204
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K853274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000150
Device Catalogue Number000150
Device Lot Number201704204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR